MAUDE Adverse Event Report: BIOVENTUS LLC DUROLANE; HYALURONIC ACID

BIOVENTUS LLC DUROLANE; HYALURONIC ACID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Bruise/Contusion (1754); Pain (1994); Swelling/ Edema (4577)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient contracted cellulitis after her durolane injection.Patient was initially injected on (b)(6) 2025 and immediately experienced pain, swelling, and bruising.On (b)(6) 2025 patient was seen by dr.(b)(6) who prescribed her cephalexin 500mg 4 times a day for 7 days.On the same day the patient goes to emergency room and was given toradol for pain and cefrixone for cellulitis.Patient proved positive for gram a negative bacteria (cellulitis).Patient was released after 7 hours.Patient is currently taking doxycycline for a total of 3 days.
 
Additional Manufacturer Narrative
It was reported, a patient injected with durolane experienced pain, swelling, and bruising immediately following the injection.The patient returned for a follow up visit to their physician and they were prescribed cephalexin.Patient was in severe pain and went to the emergency room the same day.The patient was diagnosed with cellulitis and had cultures taken, which identified gram a negative bacteria.The patient was given a shot of toradol for the pain and an intravenous antibiotic, ceftriaxone.The patient was released after 7 hours, they were additionally prescribed doxycycline.Patient is currently reported to be improving.A batch record review was completed and confirmed this lot met all specifications prior to release.A final assessment from clinical affairs will be completed upon review of lab test results and batch record review.

Brand Name
DUROLANE
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
BIOVENTUS LLC
4721 emperor blvd
suite 100
durham NC 27703
Manufacturer (Section G)
Q-MED AB
seminariegatan 21
uppsala, swe SWE-7 52 2
SW   SWE-752 28
Manufacturer Contact
lizzie fields
4721 emperor blvd
suite 100
durham, NC 27703
9194746802
MDR Report Key21861597
Report Number3009595577-2025-00004
Device Sequence Number17314609
Product Code MOZ
UDI-Device Identifier00816986020808
UDI-Public00816986020808
Combination Product (Y/N)N
PMA/510(K) Number
P170007/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1082013
Device Lot Number22489
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite